Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 66, NWS Northern Indiana

November 23, 2016

NWS Northern Indiana issued this small craft advisory at Nov 23, 2016, 4:34 AM EST. It took effect at Nov 23, 2016, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 4:34 AM EST (09:34 UTC)
In effect from
Nov 23, 2016, 7:00 AM EST
Expired
Nov 23, 2016, 4:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

337 
WHUS73 KIWX 230934
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST WED NOV 23 2016

LMZ043-046-231745-
/O.NEW.KIWX.SC.Y.0066.161123T1200Z-161123T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST THIS AFTERNOON. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
305 
WHUS73 KIWX 231513
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 AM EST WED NOV 23 2016

LMZ043-046-232100-
/O.CON.KIWX.SC.Y.0066.000000T0000Z-161123T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1013 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
937 
WHUS73 KIWX 232103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED NOV 23 2016

LMZ043-046-232215-
/O.EXP.KIWX.SC.Y.0066.000000T0000Z-161123T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:50 AM EST, 44 minutes earlier.

Area forecast discussion, Nov 23, 3:50 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
350 AM EST Wed Nov 23 2016

.SYNOPSIS...
Issued at 350 AM EST Wed Nov 23 2016

Low pressure will lift into the region bringing periods of rain
today into tonight. Precipitation will likely begin as a mix of
rain, freezing rain, and snow this morning across northeast
Indiana, Michigan, and far northwest Ohio. Little to no snow and
ice accumulation is expected. Temperatures later today into
tonight will warm into the upper 30s to mid 40s. Seasonable
temperatures and mainly dry conditions are then expected
Thanksgiving day through this weekend.

&&

.SHORT TERM...(Today and Tonight)
Issued at 350 AM EST Wed Nov 23 2016

Plume of deeper moisture within warm conveyor belt downstream of
broad mid-upper level trough will bring periods of mainly light rain
to the area today-this evening. The initial fight with dry resident
airmass will delay the start time to more substantial pcpn
overspread across northeast IN, south-central Lower MI, and far
northwest Ohio to 10-12z. This evaporative cooling/wetbulbing
will also create a wintry mix of precip to start in these areas
before full moistening supports a trend toward all rain by late
morning/afternoon. Could see some very light snow accums on mainly
grassy/elevated surfaces, with some light freezing rain possible
mid morning given expected near freezing wet bulb profile under a
warming/moistening layer near 800-750 mb.

Weakening low level reflection and occluded front will lift east-
northeast into the lower Great Lakes tonight. Ample
moisture/convergence in low levels near this feature should result
in areas of drizzle and showers as deeper moisture exits east.
Otherwise temps will hold steady or even come up a couple degrees
into the upper 30s to mid 40s along this feature tonight.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 350 AM EST Wed Nov 23 2016

Seasonable and mainly dry conditions can be expected in
flatter/progressive flow regime Thursday through Sunday. A fast
moving/lower amplitude shortwave of pacific origin is still on
target to progress east through the Great Lakes on Friday. Weak
forcing and limited moisture return with wave quickly on heals of
mid-week system support only low (10-30%) PoPs for showers on
Friday north of US 30. Transient shot of colder air in wake of
system may allow lake effect clouds and possibly a few rain or
snow showers late Friday into Saturday morning north of US 30.

Sunday into early next week will feature milder conditions as
southwest flow strengthens in advance of a deep Western/Central US
trough. Ample Gulf moisture return and potential for a series of
smaller scale shortwaves to eject out of longwave trough will
likely support several periods of rain later Sunday night through
Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1250 AM EST Wed Nov 23 2016

The combination of weak perturbations progressing across area
from upstream southwesterly flow and elevated moisture advection
has allowed for ongoing top-down saturation processes early this
morning. Light precip is expected to overspread terminals after
the 07Z or 08Z timeframe. Initially dry sub mid-deck layers will
make precip-type forecast a challenge at least for several hours
through daybreak before rain becomes favored. Will continue to
carry mention of rain/snow but may be able to narrow down a more
limited time period where some refinement can be made, with
possible sleet/light freezing rain inclusion. Precip amounts
during potential mixed period for terminals should be on the
light side however. Otherwise for today, continued low level
moisture transport/rain should result in deteriorating conditions
to IFR late morning/midday at KSBN, and at KFWA in the late
afternoon/early evening period. There is also a potential of a
period of LIFR conditions mainly from late afternoon/tonight.
Southeast winds in the 10 to 15 knot range to continue this
period, veering south/southwest toward the end of the period as
sfc trough approaches.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 23, 3:57 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 AM EST WED NOV 23 2016

INZ006-007-009-MIZ079>081-OHZ001-002-004-005-240900-
LAGRANGE-STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...
FREMONT...AUBURN...GARRETT...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...
BRYAN...MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...
DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER
357 AM EST WED NOV 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF LIGHT SNOW, RAIN, AND LIGHT FREEZING RAIN IS EXPECTED
THIS MORNING BEFORE CHANGING TO ALL RAIN BY LATE MORNING OR EARLY
AFTERNOON. THIS MAY RESULT IN PATCHY SLICK SPOTS ON ROADS THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-008-012>018-020-022>027-032>034-MIZ077-078-OHZ015-016-024-
025-240900-
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
357 AM EST WED NOV 23 2016 /257 AM CST WED NOV 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 AM EST WED NOV 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.